U.S. doctors online nowAsk doctors free
A 35-year-old female asked:

i've been on lexapro (escitalopram) for a month going from 5 mg to 10 mg a week ago. in the last 2 days i've had bad diarrhea. could lexapro (escitalopram) be cause? will it pass?

1 doctor answer4 doctors weighed in
Dr. Lonna Larsh
Family Medicine 30 years experience
Yes, it could: It's common to have slightly looser stools with lexapro, (escitalopram) but sometimes people can get real diarrhea. It should get better in the next several days, if not, you may need to talk with your doc about trying a different antidepressant. It's also possible this is from something else as well. If it doesn't get better soon, see your doctor.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 18, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.